Show simple item record

dc.contributor.authorPathmarajah, Pen_US
dc.contributor.authorShah, Ken_US
dc.contributor.authorTaghipour, Ken_US
dc.contributor.authorRamachandra, Sen_US
dc.contributor.authorThorat, MAen_US
dc.contributor.authorChaudhry, Zen_US
dc.contributor.authorPatkar, Ven_US
dc.contributor.authorPeters, Fen_US
dc.contributor.authorConnor, Ten_US
dc.contributor.authorSpurrell, Een_US
dc.contributor.authorTobias, JSen_US
dc.contributor.authorVaidya, JSen_US
dc.date.accessioned2016-05-09T13:18:18Z
dc.date.available2015-09-17en_US
dc.date.issued2015en_US
dc.date.submitted2016-03-22T16:12:05.122Z
dc.identifier.issn2210-2612en_US
dc.identifier.urihttp://qmro.qmul.ac.uk/xmlui/handle/123456789/12229
dc.description.abstractINTRODUCTION: Letrozole, an aromatase inhibitor, is a commonly used neo-adjuvant drug to treat hormone-sensitive breast cancer. There have been a few cases of aromatase inhibitor induced vasculitis but the first case of letrozole-induced vasculitis was reported from Switzerland in 2014 (Digklia et al.) [1]. PRESENTATION OF CASE: We report the case of a 72-year-old woman with a small breast cancer. She was started on pre-operative letrozole (2.5mg/d) whilst awaiting surgery. Ten days later she presented with burning pain and purpuric skin lesions which progressed to extensive ischaemic superficial necrosis of the lower limb skin, resolving over 3-4 months after local and systemic steroids. Histologically, it showed leucocytoclasis with evidence of eosinophilia consistent with a diagnosis of cutaneous leukocytoclastic small vessel vasculitis. DISCUSSION: The initial clinical presentation was severe burning pain around the ankles and a spreading violaceous rash. Letrozole was stopped. Wide local excision (lumpectomy) and sentinel node biopsy were postponed because of the accompanying pneumonitis and gastrointestinal upset, and were carried out 3.5 months later. Fortunately, the tumour size did not increase, but appeared to reduce, and axillary lymph nodes remained negative, i.e., this patient's cancer outcome does not seem to have been jeopardized. CONCLUSION: Leukocytoclastic vasculitis is a hypersensitivity reaction that is usually self-resolving, though our case needed systemic steroid treatment. Letrozole is a commonly used drug in clinical practice and prescribers should be aware of this rare side effect, which in our case delayed treatment without any apparent harm and possibly reduced tumour size.en_US
dc.format.extent77 - 80en_US
dc.languageengen_US
dc.language.isoenen_US
dc.relation.ispartofInt J Surg Case Repen_US
dc.rightsCC-BY-NC-ND
dc.subjectBreast canceren_US
dc.subjectHypersensitivity reactionen_US
dc.subjectLetrozoleen_US
dc.subjectLeukocytoclastic vasculitisen_US
dc.titleLetrozole-induced necrotising leukocytoclastic small vessel vasculitis: First report of a case in the UK.en_US
dc.typeArticle
dc.rights.holder© 2015 The Authors
dc.identifier.doi10.1016/j.ijscr.2015.09.024en_US
pubs.author-urlhttps://www.ncbi.nlm.nih.gov/pubmed/26432999en_US
pubs.notesNot knownen_US
pubs.publication-statusPublisheden_US
pubs.volume16en_US
dcterms.dateAccepted2015-09-17en_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record